Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Poincare-Lighthill and linear-time-scales methods for linear perturbation problems


Authors: A. Klimas, F. X. Murphy Jr. and G. Sandri
Journal: Quart. Appl. Math. 31 (1973), 237-243
DOI: https://doi.org/10.1090/qam/99703
MathSciNet review: QAM99703
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: For a class of multidimensional linear perturbation problems of considerable significance in applications, the Poincaré--Lighthill technique is shown to give first-order expansion terms which grow unbounded relative to the leading term (secular behavior), while the method of linear time scales leads to well-behaved expansion terms. A solvable example is introduced for comparison with the exact solution.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/qam/99703
Article copyright: © Copyright 1973 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website